Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 514, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2003, 8:11 PM CDT for Lawrence County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2003, 8:11 PM CDT (01:11 UTC)
- Expired
- Jul 9, 2003, 8:40 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lawrence County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2667 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 100111
SVRJAN
MSC077-100140-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT WED JUL 9 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 840 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER OMA...OR ABOUT 17 MILES SOUTHEAST OF
HAZLEHURST...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR OMA AT 810 PM CDT
BE NEAR NEW HEBRON AT 825 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3172 9026 3174 9019 3177 9012 3177 8997
3171 8997 3164 9007 3164 9020
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 9, 3:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT WED JUL 9 2003 PRIMARY WEATHER FEATURES CONTINUE TO BE WEAK UPPER TROUGH AXIS OVER WRN GULF AND SUBTROPICAL RIDGE AXIS EXTENDING WWD INTO LOWER MS VALLEY REGION. ANTICYCLONIC LOW LEVEL FLOW IS APPARENT IN LATEST DATA TRENDS AND IS KEEPING CONVECTIVE COVERAGE A BIT LOWER THAN PREVIOUS DAYS OVER THE FORECAST AREA. ATTM...ONLY PLACES EXPECTED TO RECEIVE MORE THAN ISOLATED TSTM COVERAGE THIS LATE AFTN/ERLY EVNG WILL BE ALONG WRN/NRN PERIPHERY OF THE FORECAST AREA. MODELS STILL CONTINUE BE AGGRESSIVE WITH NRN STREAM SHORTWAVE ENERGY TO DIG INTO THE REGION THURSDAY AND THURSDAY NIGHT. A RELATIVELY STRONG PUSH OF DRY AIR SHOULD MAKE THROUGH THE ENTIRE FORECAST AREA DURING THE DAY FRIDAY. STILL EXPECT ORGANIZED TSTM ACTIVITY TO DEVELOP AHEAD OF AND ALONG THE COLD FRONT AS IT SWEEPS SWD. DEEP LAYER SHEAR NOT ALL THAT TERRIBLE FOR MID JULY WITH 30KTS OF FLOW AT 500MB AND 2+ INCH PRECIP WATER AIRMASS TO FEED ON. NOT ALL THAT CONFIDENT WITH INITIATION TERMS...BUT MM5 HINTS AT GOOD DEVELOPMENT OVER NW PORTIONS OF THE FORECAST AREA BY 18Z THURS. FOR NOW WILL KEEP HIGHER PRECIP CHANCES NORTH IN CLOSER PROXIMITY TO SHORTWAVE DYNAMICS/UPPER JET SUPPORT. WILL CONTINUE MENTION OF A FEW SVR STORMS IN TEXT OF HWO...BUT LAPSE RATES NOT LOOKING ALL THAT GREAT FOR GREATER COVERAGE. STILL HOLDING ON TO A DRIER FORECAST FOR THE WEEKEND...ESPECIALLY SATURDAY AS UPPER TROUGH ENERGY/BEST MOIST CONVERGENCE SET UP SE OF THE FORECAST AREA. WILL LEAVE ISOLATED DIURNAL TSTM COVERAGE SE MOST AREA...AND NW MOST AREA FOR SATURDAY...AND INTRODUCE ISOLATED COVERAGE FOR ALL OF FORECAST AREA SUNDAY AS SUBSIDENCE LOOKS TO SHUT DOWN WITH WEAK SHORTWAVE ENERGY POSSIBLY APPROACHING FROM THE NORTH AROUND E SIDE OF BUILDING SOUTHWEST CONUS RIDGE. LOOKS LIKE A TYPICAL MID JULY PATTERN FOR MONDAY THRU WEDNESDAY WITH AN INCREASE IN SEABREEZE TSTM ACTIVITY AS A RIDGE WEAKNESS REDEVELOPS OVER THE REGION. OF COURSE...T.S. CLAUDETTE COULD HAVE A LOT TO SAY WITH THE PATTERN NEXT WEEK AND MUCH IS STILL IN QUESTION CONCERNING THIS SYSTEM IN TERMS OF INTENSITY AND PROGRESSION. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
Hazardous weather outlook, Jul 9, 3:03 PM CDT, 5 hours 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102003- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT WED JUL 09 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE ANTICIPATED ACROSS SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS EVENING AND AGAIN ON THURSDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. A MOIST...UNSTABLE ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL CONTINUE TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS THROUGH 9 PM. OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...AND WIND GUSTS TO 30 MPH MAY OCCUR WITH ANY THUNDERSTORMS THAT DEVELOP. BY THURSDAY AFTERNOON...A COLD FRONT WILL APPROACH THE REGION THURSDAY AND ACT TO ENHANCE THUNDERSTORM DEVELOPMENT OVER THE AREA...PRIMARILY NORTH OF INTERSTATE 20. NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME...HOWEVER FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS OF RAIN AND WIND GUSTS TO 40 MPH WILL OCCUR WITH ANY STORMS THAT DEVELOP. ELSEWHERE ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP IN A WARM... MOIST AND UNSTABLE AIRMASS. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 57 min |
| Jul 10, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.